Alert archive / Missouri / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 139, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Sep 20, 2021, 7:35 PM CDT for Lafayette County, Missouri. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2021, 7:35 PM CDT (00:35 UTC)
- Expired
- Sep 20, 2021, 7:56 PM CDT
- In force
- 21 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lafayette County, MO
The radar
The Pleasant Hill radar (KEAX), 65 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 20, 3:25 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 404 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1537 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.1
The text
As transmitted.
306
WUUS53 KEAX 210035
SVREAX
MOC107-210115-
/O.NEW.KEAX.SV.W.0139.210921T0035Z-210921T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
735 PM CDT Mon Sep 20 2021
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Eastern Lafayette County in west central Missouri...
* Until 815 PM CDT.
* At 734 PM CDT, a severe thunderstorm was located over Mayview, or
near Higginsville, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Higginsville, Waverly, Corder, Alma, Blackburn, Mayview, Dover and
Aullville.
This includes Interstate 70 in Missouri between mile markers 44 and
53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3910 9387 3924 9360 3924 9358 3922 9356
3921 9352 3913 9349 3904 9349 3894 9383
TIME...MOT...LOC 0034Z 238DEG 24KT 3906 9381
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Klaus1 follow-up statement
684
WWUS53 KEAX 210056
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
756 PM CDT Mon Sep 20 2021
MOC107-210106-
/O.CAN.KEAX.SV.W.0139.000000T0000Z-210921T0115Z/
Lafayette MO-
756 PM CDT Mon Sep 20 2021
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LAFAYETTE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds,
frequent lightning, and heavy rain are still possible with this
thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central, north central and west central Missouri.
LAT...LON 3910 9387 3924 9360 3924 9358 3922 9356
3921 9352 3913 9349 3904 9349 3894 9383
TIME...MOT...LOC 0055Z 238DEG 24KT 3914 9365
$$
KlausWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 6:56 PM CDT, 39 minutes earlier.
Area forecast discussion, Sep 20, 6:56 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 656 PM CDT Mon Sep 20 2021 .Discussion... Issued at 303 PM CDT MON SEP 20 2021 Message of the Day - A broken line of storms will move through much of the area this afternoon and evening. A couple of strong to severe storms are possible mainly along and east of I-35 between 3 PM and 10 PM. Isolated strong wind gusts up to 60 mph and hail up to quarter- sized are the main concerns. - The rest of the week will be dry with high temperatures in the 70s and low temperatures in the 40s/50s. Discussion So far today has been on the warmer side again with southwest winds gusting up to 25 mph. The well advertised cold front has started moving through the area, currently stretching from Nodaway County, MO to Doniphan County, KS. This means temperatures in far northwest MO/northeast KS have likely reached their peak and will now start to fall. Those west of I-35 will have temperatures in the upper 60s to low 70s by 5-6 PM. The KC Metro over to Kirksville will see temperatures in the upper 60s to 70s around 7-8 PM, with central MO finally seeing the big temperature drop by 10 PM. Storms are expected to develop along the front any time now, west of I-35. The front and storms should reach the I-35 corridor closer to 5 PM and then our central MO counties around 8-9 PM. Storms will be in a thin broken line. A few strong to severe storms are possible, mainly along and east of I-35. This is where we are seeing plenty of sunshine and destabilization. SB CAPE is around 2000-3000 J/kg. A deep upper level trough is also moving overhead, generating around 30-35 kts of deep layer shear in the same area. Strong winds are the main concern, but hail up to quarter-sized is possible especially when storms initially develop. The best time for strong to severe storms will be between now (3 PM) and 10 PM. High pressure and beautiful fall weather will follow the cold front. Highs will be in the low to mid 70s the next few days with low temperatures in the 40s Wednesday and Thursday morning. The surface high pressure will slide east Thursday night, shifting winds back to the southwest. This will help temperatures reach the upper 70s to low 80s Friday. A weak and dry cold front will then pass through Friday evening keeping the 70s around for Saturday. The widespread 80 degree temperatures will make a comeback though at the end of the weekend. && .Aviation...(For the 00Z TAFS through 00Z Tuesday Evening) Issued at 656 PM CDT MON SEP 20 2021 Main focus for this TAF cycle is the cold front and associated thunderstorms that are moving through with it. Storms are currently just moving east of the terminals, with no more storm development expected behind the line. As a result we expect clearing skies behind the cold front will a gusty north wind into the early morning hours. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Atkins Aviation...Cutter
Hazardous weather outlook, Sep 20, 5:17 AM CDT, 14 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 517 AM CDT Mon Sep 20 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-211030- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 517 AM CDT Mon Sep 20 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Thunderstorms will be possible this afternoon and evening as a cold front moves through the area. A few storms may be strong to briefly severe with small hail and gusty winds. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected.
In the hours before
Special weather statement, Sep 20, 5:49 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
549 PM CDT Mon Sep 20 2021
MOZ005-014-015-023-202315-
Grundy MO-Daviess MO-Livingston MO-Harrison MO-
549 PM CDT Mon Sep 20 2021
...A strong thunderstorm will impact portions of central Daviess,
western Grundy, southeastern Harrison and northwestern Livingston
Counties through 615 PM CDT...
At 548 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Gilman City, or 8 miles north of Gallatin, moving
northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gallatin, Jamesport, Gilman City, Pattonsburg, Coffey, Jameson and
Brimson.
This includes Interstate 35 in Missouri between mile markers 66 and
77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
north central Missouri.
&&
LAT...LON 3991 9419 4006 9413 4023 9368 3988 9366
TIME...MOT...LOC 2248Z 245DEG 29KT 4003 9395
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
KlausLocal storm report, Sep 20, 5:53 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
553 PM CDT MON SEP 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 2 W MERRIAM 39.02N 94.72W
09/20/2021 M1.75 INCH JOHNSON KS TRAINED SPOTTER
&&
SGASpecial weather statement, Sep 20, 6:34 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
634 PM CDT Mon Sep 20 2021
MOZ043-053-210000-
Bates MO-Cass MO-
634 PM CDT Mon Sep 20 2021
...A strong thunderstorm will impact portions of southwestern Cass
and northwestern Bates Counties through 700 PM CDT...
At 634 PM CDT, Doppler radar was tracking a strong thunderstorm near
Drexel, or 9 miles west of Adrian, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Adrian, Archie, Drexel and Merwin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Missouri.
&&
LAT...LON 3837 9461 3851 9461 3862 9428 3836 9421
TIME...MOT...LOC 2334Z 257DEG 30KT 3844 9452
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
KlausLocal storm report, Sep 20, 6:45 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
645 PM CDT MON SEP 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND GST 2 NNW MOSBY 39.34N 94.31W
09/20/2021 M53 MPH CLAY MO AWOS
KGPH.
&&
SGALocal storm report, Sep 20, 6:57 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
657 PM CDT MON SEP 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM HAIL LIBERTY 39.25N 94.42W
09/20/2021 M1.25 INCH CLAY MO PUBLIC
&&
SGASpecial weather statement, Sep 20, 7:25 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
725 PM CDT Mon Sep 20 2021
MOZ023-024-030>032-038-039-210100-
Ray MO-Carroll MO-Saline MO-Chariton MO-Lafayette MO-Livingston MO-
Linn MO-
725 PM CDT Mon Sep 20 2021
...A strong thunderstorm will impact portions of northwestern
Chariton, southwestern Linn, east central Ray, Carroll, northwestern
Saline, northeastern Lafayette and southern Livingston Counties
through 800 PM CDT...
At 724 PM CDT, Doppler radar was tracking a strong thunderstorm near
Norborne, or 11 miles east of Lexington, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chillicothe, Carrollton, Norborne, Meadville, Hale, Laclede,
Bosworth, Linneus, Wheeling, Utica, Wakenda, Bogard, Tina, Dover,
Sumner, Avalon and Dawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central, north central and west central Missouri.
&&
LAT...LON 3913 9383 3979 9365 3990 9312 3931 9324
TIME...MOT...LOC 0024Z 246DEG 34KT 3924 9367
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
KlausThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 7:25 PM CDT | Special Weather Statement | EAX | Carroll, Livingston | 35 min |
| Sep 20, 7:52 PM CDT | Special Weather Statement | EAX | Linn | 23 min |
| Sep 20, 8:26 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis, Saline | 49 min |
| Sep 20, 8:55 PM CDT | Special Weather Statement | EAX | Cooper, Howard | 35 min |
| Sep 20, 9:27 PM CDT | Special Weather Statement | EAX | Randolph | 18 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.